Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Cheyenne, WY

June 26, 2011Goshen County, Platte County, Wyoming; Banner County, Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2011, 6:11 PM MDT for Goshen County, Platte County, Wyoming; Banner County, Scotts Bluff County, Sioux County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 6:11 PM MDT (00:11 UTC)
Expired
Jun 26, 2011, 6:48 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Banner County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 81 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:50 PM MDTTSTM WND GST 606 Sw Murray Lake, NEESTIMATED 50 TO 60 MPH WIND GUSTS PRECEDED THE STORM. NICKLE SIZED HAIL WAS OBSERVED AT 702 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5331 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS55 KCYS 270011
SVRCYS
NEC007-157-165-WYC015-031-270100-
/O.NEW.KCYS.SV.W.0082.110627T0011Z-110627T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

  THE WARNING INCLUDES THE CITY OF TORRINGTON.

* UNTIL 700 PM MDT

* AT 601 PM MDT...THE TORRINGTON AIRPORT RECORDED A WIND GUST TO 
60 MPH. DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM TORRINGTON TO 7 MILES 
SOUTHWEST OF VETERAN TO 13 MILES SOUTHEAST OF CHUGWATER...AND   
MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE   
DAMAGING WINDS.

AT 601 PM...THE TORRINGTON AIRPORT RECORDED A WIND GUSTS TO 60 MPH 
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  TORRINGTON...VETERAN...YODER...LYMAN...HAWK SPRINGS...HAWK SPRINGS
  RECREATION AREA...LA GRANGE...HENRY...HWY 85 AT HIGHWAY 151 AND HWY
  85 MM 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4153 10406 4156 10406 4156 10421 4170 10480
      4212 10462 4231 10394 4150 10397
TIME...MOT...LOC 0008Z 347DEG 34KT 4213 10418 4191 10447
          4164 10460
WIND...HAIL 60MPH 0.88IN

$$

MSW
2 follow-up statements
021 
WWUS55 KCYS 270025
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 PM MDT SUN JUN 26 2011

WYC031-270034-
/O.CAN.KCYS.SV.W.0082.000000T0000Z-110627T0100Z/
PLATTE WY-
625 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF 
SOUTHEASTERN PLATTE COUNTY. 

LAT...LON 4153 10406 4156 10406 4156 10422 4173 10455
      4212 10443 4231 10394 4150 10397
TIME...MOT...LOC 0024Z 347DEG 34KT 4198 10414 4176 10443
          4149 10456

$$

NEC007-157-165-WYC015-270100-
/O.CON.KCYS.SV.W.0082.000000T0000Z-110627T0100Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
625 PM MDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX...SOUTHERN GOSHEN...WESTERN SCOTTS BLUFF AND NORTHWESTERN
BANNER COUNTIES UNTIL 700 PM MDT...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TORRINGTON TO 
8 MILES WEST OF HAWK SPRINGS TO 12 MILES NORTHWEST OF GUN BARREL...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LYMAN...HAWK SPRINGS...HAWK SPRINGS RECREATION AREA...LA GRANGE...
  HWY 85 AT HIGHWAY 151 AND HWY 85 MM 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4153 10406 4156 10406 4156 10422 4173 10455
      4212 10443 4231 10394 4150 10397
TIME...MOT...LOC 0024Z 347DEG 34KT 4198 10414 4176 10443
          4149 10456
WIND...HAIL 60MPH 1.00IN

$$

MSW
129 
WWUS55 KCYS 270048
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT SUN JUN 26 2011

NEC007-157-165-WYC015-270057-
/O.CAN.KCYS.SV.W.0082.000000T0000Z-110627T0100Z/
BANNER NE-SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE-
648 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX...SOUTHERN
GOSHEN...WESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHWEST BANNER...SCOTTS BLUFF...SOUTHERN SIOUX AND SOUTHEAST GOSHEN 
COUNTIES UNTIL 745 PM. 

LAT...LON 4153 10406 4156 10406 4156 10422 4173 10455
      4212 10443 4231 10394 4150 10397
TIME...MOT...LOC 0047Z 347DEG 34KT 4177 10408 4155 10437
          4128 10450

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:38 PM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 26, 1:38 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SUN JUN 26 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY.

TONIGHT...CONVECTIVE PARAMETERS LOOK QUITE FAVORABLE FOR A DECENT
SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING NORTH OF A CASPER TO
SIDNEY LINE...AND ESPECIALLY ACROSS THE WESTERN NEBRASKA PANHANDLE...
PARTICULARLY THE SOUTHERN COUNTIES OF THE PANHANDLE.

AT 1 PM...THE COLD FRONT WAS POISED JUST NORTH OF CONVERSE AND
NIOBRARA COUNTIES WITH TEMPERATURES IN THE 50S AND 60S AT SHERIDAN
AND GILLETTE. ACROSS OUR COUNTIES...TEMPERATURES WERE IN THE 70S AND
80S. LOW LEVEL MOISTURE HAD MIXED OUT WEST OF A DOUGLAS TO CHEYENNE
LINE WITH 1 PM DEWPOINTS IN THE 20S AND 30S AND SOME LOWER 40S...WHILE
IN THE MORE SOUPY LOW LEVEL AIRMASS...DEWPOINTS WERE MAINLY THE 50S
AND 60S EAST OF A DOUGLAS TO CHEYENNE LINE. IMPRESSIVE MID 60S
DEWPOINTS AT ALLIANCE AND SIDNEY AT 1 PM.

WE HAD ONE WARNING VERIFIED THIS MORNING AROUND 9 AM WHEN A LINE OF
SEVERE THUNDERSTORMS MOVED SOUTHEAST ACROSS DAWES COUNTY NEBRASKA
AND CHADRON PRODUCING 1.25 INCH DIAMETER HAIL. THESE STORMS LIKELY
LEFT OUTFLOW BOUNDARIES WHICH WILL HELP CONVECTIVE INITIATION THIS
AFTERNOON ALONG WITH OTHER FACTORS.

AS A SHORTWAVE TROUGH ALOFT PROPAGATES EASTWARD ACROSS MONTANA AND
NORTHERN WYOMING THIS AFTERNOON...THE ASSOCIATED COLD FRONT WILL
SLIDE SLOWLY SOUTHWARD ACROSS OUR COUNTIES THIS EVENING.

WITH PROGGED INSTABILITY AND WIND SHEAR...AND ADEQUATE FRONTAL
LIFTING NEAR PEAK HEATING...EXPECTING SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP THIS AFTERNOON INITIALLY ALONG A DOUGLAS TO
CHADRON LINE...WITH STORMS DEVELOPING AND PROPAGATING SOUTHWARD
ALONG THE SOUTHWARD MOVING COLD FRONT. DECENT LOW LEVEL MOISTURE...
INSTABILITY...ALONG WITH PROGGED WIND SHEAR SUGGESTS THAT SOME OF
THE STORMS THIS AFTERNOON AND EVENING IN THE STORM PREDICTION CENTER
DAY ONE SLIGHT RISK AREA WILL BECOME SEVERE...PRODUCING LARGE HAIL
AND DAMAGING WINDS.

850/700 MB THETA-E PROGS SHOW A WELL PRONOUNCED 850 MB THETA-E RIDGE
AXIS FROM WESTERN NEBRASKA SOUTHEAST INTO NORTHERN KANSAS...WITH
IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE NOTED ACROSS THE
KIMBALL AND SIDNEY AREAS...THUS BELIEVE THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE OVER THE CENTRAL AND SOUTHERN PANHANDLE
COUNTIES THROUGH THIS EVENING WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED ALONG THE NORTHWEST TO SOUTHEAST ORIENTED INSTABILITY
AXIS. STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE WELL INTO
THE EVENING HOURS WITH COLD FRONTAL LIFTING AND IMPRESSIVE LOW LEVEL
MOISTURE ADVECTION FEEDING THE THUNDERSTORMS ON SOUTHEAST WINDS. AN
ISOLATED TORNADO NOT OUT OF THE QUESTION BASED ON HELICITY
PARAMETERS AND PROGGED INSTABILITY...ESPECIALLY FROM CHADRON SOUTH
TO SIDNEY. THUNDERSTORM CHANCES MUCH LESS WEST OF INTERSTATE 25 THIS
EVENING WITH DRY LOW LEVELS.

MONDAY...MORE QUIESCENT AND COOLER DAY ON TAP IN THE WAKE OF THE COLD
FRONT AND WITH RIDGING ALOFT. 850/700 MB THETA-E RIDGE AXISES WILL
LIE NORTH TO SOUTH ACROSS OUR WESTERN COUNTIES IN THE AFTERNOON.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ON TAP IN THE AFTERNOON
MAINLY WEST OF INTERSTATE 25. FURTHER EAST...THE ATMOSPHERE WILL BE
TOO STABLE TO SUPPORT THUNDERSTORM INITIATION.

MONDAY NIGHT...LOW LEVEL RETURN SOUTHERLY WIND DEVELOP ALLOWING LOW
LEVEL RETURN FLOW TO COMMENCE...AS HAPPENS QUITE QUICKLY IN
SOUTHEAST WYOMING AND WESTERN NEBRASKA. THUS...THE ATMOSPHERE WILL
LOAD UP AGAIN ON LOW LEVEL MOISTURE.

TUESDAY...MORE TYPICAL SUMMERLIKE PATTERN PREVAILS WITH WEST
SOUTHWEST FLOW ALOFT...500 MB HEIGHTS NEAR 588 DEKAMETERS...BRISK
SOUTHERLY WINDS AT LOW LEVELS AND WARM MID LEVEL TEMPERATURES.
IMPRESSIVE AND WELL PRONOUNCED 850/700 MB THETA-E RIDGE AXISES
PREVAIL OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA IN THE
AFTERNOON WITH SURFACE BASED CAPE VALUES OF 2500-3000
JOULES/KILOGRAM ACROSS WESTERN NEBRASKA AND 1000-2000 J/KG ACROSS
EASTERN WYOMING EAST OF INTERSTATE 25. ALTHOUGH CAPE VALUES WILL BE
IMPRESSIVE...WARM MID LEVEL TEMPERATURES FROM 16-18C WILL LIKELY
PROVIDE ENOUGH CONVECTIVE INHIBITION TO SEVERELY LIMIT CONVECTIVE
INITIATION. IN ANY CASE...WILL CONTINUE WITH 10 TO 20 PERCENT
THUNDERSTORM CHANCES IN THE AFTERNOON FROM DOUGLAS TO CHEYENNE FOR
THE SLIGHT CHANCE OF THUNDERSTORMS ABLE TO OVERCOME THE CONVECTIVE
INHIBITION AND WARM LAYER ALOFT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

UPPER RIDGE MOVES OFF TO THE EAST TUESDAY EVENING WITH SOUTHWEST
WINDS INCREASING ACROSS SOUTHERN WYOMING. THIS DUE TO A CLOSED LOW
MOVING INTO NORTHERN NEVADA AND A FAIRLY TIGHT PRESSURE GRADIENT
DEVELOPING OVER WESTERN WYOMING. 700MB WINDS INCREASE TO 35 TO
40KTS BY WEDNESDAY MORNING...INCREASING TO 40-45KTS WEDNESDAY
AFTERNOON. DEFINITELY A WINDY DAY IN STORE FOR
WEDNESDAY...PERSISTING INTO THURSDAY. GFS BRINGS QUITE A SLUG OF
MOISTURE INTO THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. ECMWF
HOLDS MOISTURE BACK WEST AND IS FORECASTING QUITE A BIT LESS. THIS
SEEMS A LOT MORE REALISTIC AND HAVE GONE WITH THE ECMWF SOLUTION.
KEPT THE INHERITED SLIGHT CHANCE POPS FOR OUR WESTERN ZONES GOING
AND WILL WAIT TO SEE HOW SOLUTIONS SHAKE OUT ON LATER RUNS BEFORE
INCREASING POPS ANYMORE. WEDNESDAY LOOKS TO BE OUR WARMEST
DAY...WITH 700MB TEMPERATURES +16C OVER SOUTHERN WYOMING...+18C
OUT OVER THE PANHANDLE.

BOTH THE GFS AND ECMWF SHOW A COOL DOWN FRIDAY WITH 700MB
TEMPERATURES DROPPING TO AROUND +8 TO +10C. WARMER TEMPERATURES
RETURN FOR THE WEEKEND THOUGH AS UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA.

&&

.AVIATION...18Z TAFS

VFR PRIMARILY WITH TEMPO IFR CONDITIONS IN TSTMS FOR OUR NEBRASKA
PANHANDLE TAFS LATER THIS AFTERNOON. DO NOT FORESEE ANY IFR
RETURNING TONIGHT IN THE PANHANDLE AS THE COLD FRONT WILL BE
THROUGH AND SURFACE WINDS WILL BE DOWNSLOPING OFF THE LARAMIE RANGE.

&&

.FIRE WEATHER...

AFTER TODAY...HIGH PRESSURE AND WARMER TEMPERATURES ARE EXPECTED
THROUGH MOST OF THE WEEK. DRY CONDITIONS AND GUSTY WEST WINDS WILL
PREVAIL DURING THE AFTERNOON WITH MINIMUM HUMIDITIES FALLING INTO
THE LOW TO MID TEENS ACROSS WYOMING. THE NEBRASKA PANHANDLE WILL
FAIR A LITTLE BETTER WITH RECENT RAINFALL. EXPECT POOR RH
RECOVERIES OVERNIGHT WEST OF THE LARAMIE RANGE WITH EXCELLENT
RECOVERIES OVER THE PANHANDLE. FUELS ARE STILL GREEN...BUT WILL
DRY OUT SIGNIFICANTLY THIS UPCOMING WEEK.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO
FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. AFTER A BRIEF
COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE
WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT.
HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS
LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN
AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION/FIRE WEATHER/HYDROLOGY...CLAYCOMB
Hazardous weather outlook, Jun 26, 11:40 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT SUN JUN 26 2011

NEZ054-WYZ103>106-109>119-271200-
KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1140 AM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A CASPER TO SIDNEY LINE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. A FEW OF THE THUNDERSTORMS
ALONG AND NEAR THE SLIGHT RISK AREA FROM CASPER TO CHEYENNE WILL
BECOME STRONG...AND A FEW STORMS COULD BECOME SEVERE...BY MID TO
LATE AFTERNOON AS A COLD FRONT ADVANCES SOUTHWARD ACROSS SOUTHEAST
WYOMING.

A FEW OF THE STORMS ACROSS ALBANY...PLATTE AND LARAMIE COUNTIES WILL
BECOME STRONG AND A FEW STORMS MAY BECOME SEVERE...PRODUCING 1 INCH
DIAMETER HAIL OR LARGER AND WIND GUSTS OF 58 MPH OR HIGHER. STORM
MOVEMENT WILL BE NORTHEAST AT 25 MPH. THUNDERSTORMS WILL END BY LATE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY
WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING
ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-095-096-WYZ101-102-107-108-271200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
1140 AM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A CASPER TO SIDNEY LINE.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON
OVER CONVERSE AND NIOBRARA COUNTIES AND THE NORTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE ALONG A SOUTHWARD ADVANCING COLD FRONT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE SOUTHWARD
ADVANCING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING ACROSS
PLATTE AND GOSHEN COUNTIES AS WELL AS THE CENTRAL AND SOUTHERN
PORTIONS OF THE WESTERN NEBRASKA PANHANDLE.

BECAUSE OF ADEQUATE INSTABILITY AND WIND SHEAR...SOME OF THE
THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING
WITH THE GREATEST THREAT AREA ACROSS THE WESTERN NEBRASKA PANHANDLE
WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MOST PREVALENT AND
LOW LEVEL CONVERGENCE WILL BE MAXIMIZED.

STORM MOVEMENT WILL BE TO THE NORTHEAST AT 25 MPH.

THREATS FROM SEVERE THUNDERSTORMS WILL BE ONE INCH OR LARGER
DIAMETER HAIL...DAMAGING WIND GUSTS OF 58 MPH OR HIGHER AND HEAVY
RAIN.

A FEW OF THE SEVERE STORMS ACROSS THE NEBRASKA PANHANDLE WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL WITH DIAMETERS GREATER THAN TWO
INCHES AS WELL AS ISOLATED TORNADOES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL
CONTINUE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Jun 26, 5:17 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT SUN JUN 26 2011

NEZ002-095-270000-
DAWES NE-NORTH SIOUX NE-
517 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 600 PM MDT...

AT 512 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES
NORTH OF HARRISON...OR 29 MILES EAST OF LUSK...MOVING EAST AT 35 MPH.

AT 505 PM...PENNY SIZED HAIL WAS REPORTED 5 MILES NORTHWEST OF HARRISON.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AGATE DAM RESERVOIR...
  WHITNEY LAKE...
  WHITNEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 5:18 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             REDBIRD                 43.24N 104.27W
06/26/2011  M0.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            ALSO HEAVY RAIN AND ESTIMATED WIND GUSTS TO 50 MPH.

&&

MWEILAND
Local storm report, Jun 26, 5:24 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     4 N WHEATLAND           42.11N 104.96W
06/26/2011  E50 MPH          PLATTE             WY   TRAINED SPOTTER

            WINDS BLEW DIRT AROUND AND CAUSED BRIEF POWER OUTAGES.

&&

MWEILAND
Special weather statement, Jun 26, 5:32 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SUN JUN 26 2011

NEZ002-095-270015-
DAWES NE-NORTH SIOUX NE-
532 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 615 PM MDT...

AT 526 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 11
MILES NORTHEAST OF HARRISON...OR 35 MILES SOUTH OF EDGEMONT...MOVING
EAST AT 35 MPH.

AT 525 PM...HEAVY RAIN AND WIND GUSTS ESTIMATED TO 45 MPH WERE REPORTED
8 MILES NORTHEAST OF HARRISON.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 26, 5:52 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT SUN JUN 26 2011

NEZ002-003-095-096-270045-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
552 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN
DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT...

AT 549 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WHITNEY LAKE TO CRAWFORD TO 11 MILES SOUTHWEST OF
CRAWFORD...AND MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOX BUTTE DAM...
  MARSLAND...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 26, 5:55 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT SUN JUN 26 2011

WYZ107-108-118-119-270045-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-
555 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE...EASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 645 PM MDT...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINGLE TO 13 MILES
WEST OF VETERAN TO 6 MILES EAST OF CHUGWATER...AND MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VETERAN...
  YODER...
  HAWK SPRINGS...
  HAWK SPRINGS RECREATION AREA...
  MERIDEN REST AREA...
  LA GRANGE...
  GUN BARREL...
  HWY 85 MM 32...
  HWY 85 AT HIGHWAY 151...
  HWY 85 MM 60...
  HWY 85 AT HIGHWAY 216...
  HWY 85 MM 50...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:45 PM MDTSevere Thunderstorm WarningCYSGoshen45 min
Jun 26, 7:27 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff38 min
Jun 26, 8:03 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Morrill19 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.